Greetings to all of you. I am a 29 yrs old male, perfectly healthy for my whole life, but had stomach problem out of the blue 2 months ago.
I went to my Family doctor two months ago, who thinks I am having gastritis. My doctor then prescribed me 8 weeks course of Prevacid, 30mg per day. I feel great after taking it for the first 2 weeks, but after that I start having indigestion problem, loose bowel movements, and lower abdominal pain. I didn't really pay much attention to these symptoms, since the medication helps with my stomach pain and my appetite.
My treatment ended 2 days ago. Yesterday I had the craziest heartburn in my whole life, my chest was on fire. I tried OTC antacid like maalox, didn't help, suffered for 2 or 3 hours more and then I decided to take maalox again, this time the maalox calm things down and I was able to sleep. This morning I had very bad heartburn after breakfast again, I took maalox again and this time it calms it down, and I haven't had very bad heartburn till now (I do have some burning feeling in my stomach and throat but its very mild).
Theres also this problem with my throat, I've noticed it after 2 weeks into Prevacid. There seems to be a lump just right behind my vocal chord, but thank god I don't have difficulty swallowing. I also have difficulty in burping, its not like I cannot burp, but sometimes I need to make an effort to burp, because the gas seems to be blocked by this lump in my throat, and I can burp as much as 30 times in 4 hours after a meal.
Can the Prevacid cause the side effect that I am experiencing ? And how come I start to feel heartburn first time in my life after stopping the PPI ? Does anyone else have that lump like feeling in their throat ?
I went and see another doctor today, he wants me to start Nexium and see how it works. I am now hesitating since I have had bad experience with Prevacid... whats everyone's opinon ?
Sorry for pouring so much information in my first post, hope we all get well very soon.